Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: med intolerance and hypersensitivity

Posted by Matt on January 14, 1999, at 7:23:09

In reply to med intolerance and hypersensitivity, posted by Erik on November 5, 1998, at 0:33:33

> > Let me see if I can help here since I've gone through a very similar ordeal for most of my life.
> Thank you, Lisa, for your answer. If you only knew how much it means to me that other people are going through similiar things! Even though I already knew of course that many people have mental illnesses, I was really bothered by being med-intolerant. (really more like hyper-sensitive). Doctors only rarely are willing to try doses smaller than what is typically prescribed. They must assume that all anxiety concerning medication is simply a symptom of the disease and will go away when the medicine takes effect. I bought into this, tolerating horrible side effects from what are typically fairly benign medicines (SSRI's and benzodiazapams) until I could take them no more. Klonopin landed me in the hospital with a racing heart (150BPM) for TWO days! I felt terrible. It was off of a single 0.5 dose. I described my symptoms in the hospital to the doctor. He told me, "oh, that symptom is not caused by the drug, and neither is such and such a symptom" -- I researched the drug databases on the web and found that yes, every problem symptom (that had suddenly erupted within hours taking the drug) was in fact on the side effect list, and they slowly went away (more or less together) over about a week. So if anyone is reading this and is having trouble with your medicines, know that it does in fact happen. I don't know if the best route is to lessen the dose, or stop the medicine. But don't be afraid to tell your doctor that something is amiss and be willing to research for yourself. If I hadn't, who knows what kind of trouble I'd be in now.
> Erik

I have been searching for information on medical intolerance/hypersensitivity with no luck (this is first glimmer of hope.
My wife is EXTREMELY sensitive to all medications, including her anti-depressants. So much so, that she has to stay with
one particular manufacturer - the pharmacy changed mfr's at one point and the change in formulation (no idea what specifically was different) threw her
for a loop that took weeks to recover from. Doc's do not understand this sensitivity.

Does anyone know where more information can be found about the causes of the sensitivity?





Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Matt thread:1050